Saturday, April 29
Session 1 - 9:30-12:30 Beyond the Basics (3 hours) This session is geared towards those who have a beginning to intermediate understanding of their camera settings. The session will be hands on so you'll get real experience learning what to do and when to do it. We'll explore when to use the various settings available on your camera (specifically, Manual, Aperture Priority, Shutter Priority and Program Mode). Although most photographers recommend the use of Aperture Priority in general, and especially when photographing landscapes, we'll explore why and when Shutter Priority may be a better choice. You will also learn about exposure and how proper exposure is achieved with in camera metering as well as a better understanding of different metering modes as appropriate for different scenarios. We'll also go over White Balance - what it is, how it works, and why it's important even when shooting RAW. Location: King's Cross Station (£65) [Sold Out]
Session 2 - 2:00-4:00pm Street & Travel photography (2 hours). How to tell the story. How to tell the story. In this session you'll learn how to capture the local flavor in your photographs from architecture to street photography. After meeting at London Bridge station, we'll head towards Boroughs Market photographing the iconic Shard and classic Southwark Cathedral along the way. You'll learn how to take photographs in this hustle and bustle environment to better capture the moment. Location: The Shard (£85) [SOLD OUT]
Session 3 - 7:00pm-9:30 Night photography and Magic Hour (2.5 hours) Learn long exposure as we photograph the London skyline and the Jubilee bridge/London Eye area. You'll get a better understanding of white balance as well. You must bring a tripod for this session. Location: Cleopatra's Needle (£100) [SOLD OUT]
Sunday, April 30
Session 1 - 9:00-11:00am Composition Boot Camp (2 hours) This session will not involve the rule of thirds, leading lines, or golden rule discussion. To get your images to the next level, you must get beyond trite and basic concepts. Learn how to look more closely at a scene by understanding balance and lines. Location: Cross Keys Restaurant (£65) [SOLD OUT]
Session 2 - 1:00-5:00 pm Studio Lighting (4 hours) - Studio lighting. Photography is all about light, no matter the subject.Whether your passion is landscape or portrait photography, you must pay attention to light. The best way to hone your eyes is in the studio. The controlled environment of a studio allows you to train your eyes to see and recognize good light. In this session you will learn how to look at light and create studio light with and without the use of expensive studio equipment! Learn how to use an incident meter. You'll get a chance to shoot. Participants must bring tripod and a small object to photograph, and a camera of course. (Meeting location:69 drops Studio 86D Greenfield Road, London) (£125). (limit 6 participants) [SOLD OUT]
Session 3 (sun3) (2 hours - Free). This will be an informal discussion on Lightroom and a critique of participants’ images. You will learn how to give your images a little more pop. If you would like a critique of your images, please bring 2 images in print or on a thumb drive in .jpg format. If you would like to participate in this segment and would like a little help with making an image pop, please email a raw file before April 20th to email@example.com. If you would like a critique of images please bring 2 images on print or on a thumbdrive in .jpg format. (2 hours - Free). [1 seats left]
Monday, May 1
NEW!!! Session 1 - 9:00-11:00am Composition Boot Camp (2 hours) This session will not involve the rule of thirds, leading lines, or golden rule discussion. To get your images to the next level, you must get beyond the basic concepts. Learn how to look more closely at a your images by understanding balance and lines. Location: St. George's Church Gravesend (£65) [6 seats available]
Boat Graveyard 1-4pm (3 hours) - We'll keep working on composition and may get a chance at using long lenses. Bring your rubber boots! Rain pants will be helpful in case you decide to sit in the muck. . (Meeting location Hoo, Kent, if you would like a lift from the Ebbsfleet Station, we have room for 5) (£75) [2 seats left - no more transportation is available]
Equipment: Any digital camera will work just fine except for the night session which requires that your camera must have manual over rides. Night session also require a tripod. Suggested lenses are 18-55 (24-70mm) and long zoom. If you have an ultra-wide angle lense it may be helpful for the architectural sessions. You must have a macro lens or extension tube for the studio session.
Travel: You are responsible for getting to and from the meeting locations on your own. There will be enough time to travel between locations via mass transit. You may also drive your own car however London parking is challenging. If you require a lift for the Boat Graveyard please indicate so in the message session below.
Meals: There will be just enough time to refuel in between sessions at local eateries.
Meeting locations: Meeting locations will be emailed prior to start of event.
If you would like to join Zim for a workshop in London please fill out the form below and an electronic invoice will be sent to you.
New York Daily News